Translator Disclaimer
January 2020 The Ricci flow on the sphere with marked points
D. H. Phong, Jian Song, Jacob Sturm, Xiaowei Wang
Author Affiliations +
J. Differential Geom. 114(1): 117-170 (January 2020). DOI: 10.4310/jdg/1577502023

Abstract

The Ricci flow on the $2$-sphere with marked points is shown to converge in all three stable, semi-stable, and unstable cases. In the stable case, the flow was known to converge without any reparametrization, and a new proof of this fact is given. The semistable and unstable cases are new, and it is shown that the flow converges in the Gromov–Hausdorff topology to a limiting metric space which is also a $2$-sphere, but with different marked points and, hence, a different complex structure. The limiting metric is the unique conical constant curvature metric in the semi-stable case, and the unique conical shrinking gradient Ricci soliton metric in the unstable case.

Funding Statement

Work supported in part by National Science Foundation grants DMS-12-66033, DMS-1406124 and DMS-0905873 and a Collaboration Grants for Mathematicians from this Simons Foundation.

Citation

Download Citation

D. H. Phong. Jian Song. Jacob Sturm. Xiaowei Wang. "The Ricci flow on the sphere with marked points." J. Differential Geom. 114 (1) 117 - 170, January 2020. https://doi.org/10.4310/jdg/1577502023

Information

Received: 21 December 2016; Published: January 2020
First available in Project Euclid: 28 December 2019

zbMATH: 07147344
MathSciNet: MR4047553
Digital Object Identifier: 10.4310/jdg/1577502023

Rights: Copyright © 2020 Lehigh University

JOURNAL ARTICLE
54 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.114 • No. 1 • January 2020
Back to Top